Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at May 5, 2014, 2:39 PM CDT for 12 counties in Kansas. It took effect at May 6, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 2:39 PM CDT (19:39 UTC)
- In effect from
- May 6, 2014, 12:00 PM CDT
- Expired
- May 6, 2014, 8:07 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 30 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3945 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571 WWUS83 KICT 051939 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 239 PM CDT MON MAY 5 2014 KSZ047-050>052-067>069-082-083-091>093-061045- /O.NEW.KICT.FW.W.0028.140506T1700Z-140507T0100Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- 239 PM CDT MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050... 051...052...067...068...069...082...083...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST OVER MAINLY SOUTH CENTRAL KANSAS FOR TUESDAY AFTERNOON. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM NOON THROUGH THE EARLY EVENING HOURS ON TUESDAY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
3 follow-up statements
723 WWUS83 KICT 060812 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 AM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-070200- /O.NEW.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ /O.EXT.KICT.FW.W.0028.140506T1700Z-140507T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047... 050...051...052...067...068...069...082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST BOTH TUESDAY AND WEDNESDAY. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY INTO THE EARLY EVENING HOURS BOTH DAYS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-048-049-070200- /O.NEW.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...048 AND 049... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY INTO THE EARLY EVENING HOURS. * WINDS...SOUTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070200- /O.EXT.KICT.FW.W.0028.140506T1700Z-140507T0200Z/ COWLEY- 312 AM CDT TUE MAY 6 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM NOON THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JMC
437 WWUS83 KICT 062116 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-071230- /O.CON.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047... 050...051...052...067...068...069...082...083...091 AND 092... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR UNTIL THIS EVENING AND FROM LATE TOMORROW MORNING UNTIL TOMORROW EVENING. * WINDS...SOUTH 15 TO 25 MPH UNTIL THIS EVENING AND FROM 20 TO 30 MPH WITH GUSTS AROUND 35 MPH TOMORROW. * RELATIVE HUMIDITY...FROM AROUND 10 PERCENT WEST OF HIGHWAY 14 TO AROUND 30 PERCENT CLOSER TO THE FLINT HILLS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS GREATLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070200- /O.CON.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ COWLEY- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL CONTINUE UNTIL EARLY THIS EVENING. * WINDS...SOUTH AROUND 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-048-049-071230- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 416 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...048 AND 049... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM AROUND MIDDAY UNTIL EARLY IN THE EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...FROM AROUND 10 PERCENT WEST OF HIGHWAY 14 TO AROUND 20 PERCENT AROUND SALINA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
467 WWUS83 KICT 070107 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 807 PM CDT TUE MAY 6 2014 KSZ047-050>052-067>069-082-083-091-092-071615- /O.CAN.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ BARTON-RICE-MCPHERSON-MARION-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068...069...082...083... 091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...050...051...052...067...068... 069...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING ORIGINALLY IN EFFECT UNTIL 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ093-070215- /O.CAN.KICT.FW.W.0028.000000T0000Z-140507T0200Z/ COWLEY- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING ORIGINALLY IN EFFECT UNTIL 9 PM THIS EVENING HAS BEEN CANCELLED. $$ KSZ032-033-048-049-071615- /O.CON.KICT.FW.W.0029.140507T1600Z-140508T0200Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- 807 PM CDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...048 AND 049... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST WEDNESDAY. * TIMING...OF THE CRITICAL FIRE DANGER RISK WILL OCCUR FROM LATE WEDNESDAY MORNING THROUGH EVENING. * WINDS...WILL BE SOUTH TO SOUTHWEST AT 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT...LOWEST WEST OF INTERSTATE 135. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at May 5, 12:10 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 5, 12:10 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1210 PM CDT MON MAY 5 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 224 AM CDT MON MAY 5 2014 A LARGE UPPER TROUGH WAS LOCATED JUST OFF OF THE PACIFIC NORTHWEST COAST EARLY THIS MORNING...WITH A BROAD...SUPPRESSED UPPER RIDGE ACROSS THE CENTRAL CONUS. A NEARLY STATIONARY FRONTAL BOUNDARY WAS POSITIONED FROM EAST-CENTRAL COLORADO ACROSS NORTHERN KANSAS...TO CENTRAL MISSOURI. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 224 AM CDT MON MAY 5 2014 THE UPPER TROUGH WILL DIG SOUTHEASTWARD INTO THE GREAT BASIN AND SOUTHWESTERN STATES LATER TODAY INTO TUESDAY. A WEAK WAVE WILL TRAVERSE EAST ACROSS THE FRONTAL ZONE...ALLOWING IT TO DRIFT A BIT SOUTHWARD BEHIND THE WAVE TODAY. CENTRAL KANSAS WILL SEE THE MOST HEAT RELIEF WITH HIGHS STAYING IN THE 80S TODAY...WHILE SOUTHERN KANSAS HEATS UP WELL INTO THE 90S IN A MORE DEEPLY MIXED ENVIRONMENT. AS THE UPPER TROUGH PUSHES FROM THE SOUTHWESTERN STATES INTO THE SOUTHERN ROCKIES TUESDAY INTO WEDNESDAY...LEE CYCLOGENESIS WILL OCCUR OVER FAR EASTERN CO/WESTERN KS. THIS WILL ALLOW THE STALLED FRONT TO LIFT NORTHWARD PUTTING OUR AREA INTO THE WARM SECTOR. GUSTY SOUTHERLY WINDS BOTH DAYS WILL ALLOW FOR GRADUALLY MODIFYING GULF MOISTURE TO ADVANCE NORTHWARD INTO THE CENTRAL PLAINS. A DRYLINE WILL BECOME BETTER DEFINED FROM EASTERN KS INTO CENTRAL OK. AN ELEVATED MIXED LAYER SHOULD KEEP A CAP IN PLACE BOTH TUESDAY AND PROBABLY WEDNESDAY IN OUR AREA...WITH RECORD WARMTH POSSIBLE NEAR/WEST OF THE DRYLINE IN CENTRAL KS. SCATTERED SEVERE STORMS MAY DEVELOP OVER NORTHWEST TEXAS BY WED EVE...IN DRYLINE CONVERGENCE ZONE...WITH LEADING EDGE OF MID-LEVEL COOLING SPREADING IN FROM THE WEST AHEAD OF THE APPROACHING UPPER TROUGH. A 55 KNOT SOUTHWESTERLY LOW-LEVEL JET MAY SUSTAIN THIS CONVECTION AND ALLOW IT TO EXPAND SOME IN COVERAGE OVERNIGHT...POSSIBLY GETTING INTO EASTERN KS AFTER MIDNIGHT. JMC .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 224 AM CDT MON MAY 5 2014 A SIGNIFICANT PORTION OF THE WESTERN CONUS UPPER TROUGH WILL EJECT NORTHEAST ACROSS THE CENTRAL PLAINS THURSDAY...IN A NEGATIVELY-TILTED FASHION. STRONG-SEVERE CONVECTION MAY BE ONGOING THURSDAY MORNING OVER EASTERN KS BEFORE PUSHING EAST IN THE AFTERNOON. ADDITIONAL SEVERE STORMS MAY DEVELOP WED PM/EVE ALONG THE PACIFIC COLD FRONT OVER EASTERN KS. COOLER/DRIER AIR WILL PUSH INTO THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT BEHIND THE FRONT...ALTHOUGH TEMPERATURES WILL BE CLOSER TO SEASONAL AVERAGES. UPSTREAM UPPER TROUGHING WILL PUSH INTO THE NORTHWESTERN CONUS THIS WEEKEND...DRAWING THE OLD FRONTAL BOUNDARY NORTHWARD FROM THE SOUTHERN PLAINS TO NEAR THE KS/OK BORDER. MOISTURE/INSTABILITY SHOULD RETURN ALONG AND JUST NORTH OF THIS FRONT. BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT DEPICTING A COUPLE OF WEAKER SHORTWAVES EJECTING OUT OF THE BASE OF THE NORTHWEST CONUS UPPER TROUGH. ONE WAVE COMES EASTWARD ACROSS KANSAS SATURDAY...WITH THE NEXT ONE ON IT'S HEELS FOR SUNDAY. GIVEN SUFFICIENT MOISTURE/INSTABILITY RETURNS WITH THE FRONT...POTENTIAL EXISTS FOR SCATTERED THUNDERSTORMS WITH THE TWO SHORTWAVES SERVING AS TRIGGERS SATURDAY-SUNDAY. SEVERE STORMS APPEAR POSSIBLE IN OUR SOUTHERN COUNTIES CLOSER TO THE BOUNDARY...WITH WESTERLY SHEAR VECTORS OF 50-60 KNOTS PROGGED. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1209 PM CDT MON MAY 5 2014 VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THE MAIN CONCERN WILL BE SFC WINDS SLOWLY SHIFTING FROM THE EAST BACK TO THE SOUTHEAST TO SOUTH AS WE PROGRESS INTO TUE. KETCHAM && .FIRE WEATHER... ISSUED AT 224 AM CDT MON MAY 5 2014 WEST TO EAST FRONTAL ZONE OVER NORTHERN KS IS EXPECTED TO SINK SOUTHWARD INTO SOUTHERN KS TODAY. HIGHS TODAY WILL CONTINUE MUCH ABOVE NORMAL...ALTHOUGH WINDS WILL BE MUCH LESSER THAN ON SUNDAY. THEREFORE FIRE DANGER COULD BECOME HIGH ACROSS THE AREA...BUT MORE SUPPRESSED THAN ON SUNDAY. TUESDAY AND WEDNESDAY WILL BE FAVORABLE SETUPS FOR VERY HIGH TO EXTREME GRASSLAND FIRE DANGER. LEE LOW WILL REMAIN OVER EASTERN COLORADO WHILE DEEPENING TUESDAY. THE PRESSURE GRADIENT INDICATES SOUTHERLY WINDS GUSTING TO 35 MPH DURING THE AFTERNOON HOURS BOTH DAYS. SOUNDINGS INDICATE DEEPLY MIXED ENVIRONMENT FROM THE SURFACE TO 600 MB WHICH WILL SUPPORT EXTREME FIRE DANGER IN CENTRAL/SOUTH CENTRAL KS BOTH AFTERNOONS. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10-20% ARE PROGGED EACH AFTERNOON JUST WEST OF THE DRYLINE OVER EASTERN KS...IN THE AREA OF GREATEST CONCERN. FIRE WEATHER HEADLINES WILL PROBABLY BECOME NECESSARY FOR THESE TWO DAYS. JMC && .CLIMATE... ISSUED AT 224 AM CDT MON MAY 5 2014 RECORD HIGHS POSSIBLE TUESDAY AND WEDNESDAY. RECORD HIGHS: MAY 5TH WICHITA...96 IN 1940 CHANUTE...93 IN 1909 RUSSELL...94 IN 2012 SALINA...104 IN 1909 RECORD HIGHS: MAY 6TH WICHITA...91 IN 1986 CHANUTE...91 IN 1909 RUSSELL...98 IN 2004 SALINA...94 IN 1955 RECORD HIGHS: MAY 7TH WICHITA...93 IN 1895 CHANUTE...91 IN 1934 RUSSELL...92 IN 1989 SALINA...99 IN 1895 JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 94 60 100 66 / 0 0 0 10 HUTCHINSON 91 58 100 64 / 0 0 0 0 NEWTON 91 59 97 65 / 0 0 0 0 ELDORADO 93 60 96 66 / 0 0 0 10 WINFIELD-KWLD 96 61 97 66 / 0 0 0 10 RUSSELL 83 55 95 58 / 0 0 0 10 GREAT BEND 84 55 96 57 / 0 0 0 0 SALINA 83 58 95 65 / 0 0 0 10 MCPHERSON 87 58 97 64 / 0 0 0 0 COFFEYVILLE 95 64 88 67 / 0 0 0 10 CHANUTE 91 62 87 67 / 0 0 0 10 IOLA 90 62 86 67 / 0 0 0 10 PARSONS-KPPF 94 62 88 68 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 5, 4:11 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 AM CDT MON MAY 5 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 AM CDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH TO POTENTIALLY EXTREME GRASSLAND FIRE DANGER IS FORECAST BOTH TUESDAY AND WEDNESDAY AFTERNOON...ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE REGION. STRONG TO SEVERE STORMS WILL BE POSSIBLE...MAINLY THURSDAY AFTERNOON ACROSS EASTERN KANSAS. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND...ESPECIALLY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.